Journal Of The Econometric Society

An International Society for the Advancement of Economic
Theory in its Relation to Statistics and Mathematics

Edited by: Guido W. Imbens • Print ISSN: 0012-9682 • Online ISSN: 1468-0262

Econometrica: Sep, 1996, Volume 64, Issue 5

Optimal Tests for Parameter Instability in the Generalized Method of Moments Framework<1085:OTFPII>2.0.CO;2-X
p. 1085-1107

Fallaw Sowell

This paper presents optimal tests for parameter instability in the GMM framework. The new tests include tests that are optimal for both one-sided and two-sided alternatives. One of the optimal tests for two-sided alternatives is the GMM generalization of the test presented in Andrews and Ploberger (1994) for the likelihood framework. The new tests include a class of optimal tests that direct the test's power to specific locations in the sample. One of these optimal tests has the attractive feature of a normal distribution under the null hypothesis.

Log In To View Full Content